Alert archive / Idaho / Red Flag Warnings in 2011

Red Flag Warning 11, NWS Pocatello, ID

October 1, 20115 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Oct 1, 2011, 2:46 AM MDT for 5 counties in Idaho. It took effect at Oct 1, 2011, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2011, 2:46 AM MDT (08:46 UTC)
In effect from
Oct 1, 2011, 12:00 PM MDT
Expired
Oct 1, 2011, 9:00 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Butte County, ID, Custer County, ID, Idaho County, ID, Lemhi County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 194 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3870 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WWUS85 KPIH 010846
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
246 AM MDT SAT OCT 1 2011


IDZ412-475>477-012100-
/O.NEW.KPIH.FW.W.0011.111001T1800Z-111002T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
246 AM MDT SAT OCT 1 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412...
475...476 AND 477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON 
  RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST 
  RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING: FROM NOON TO 9 PM MDT THIS EVENING.

* WIND: INCREASING SOUTHWEST WINDS ALOFT WILL MIX DOWN TO THE
  SURFACE THIS AFTERNOON WITH NUMEROUS GUSTS OF 25 TO 30 MPH.

* HUMIDITY: HUMIDITY WILL FALL INTO THE 20S BY NOON AND THE LOWER
  TEENS BY 3 PM MDT THIS AFTERNOON.

* IMPACTS: LOW HUMIDITY AND GUSTY WINDS ALONG WITH ONGOING WILD
  FIRE ACTIVITY CAN PRODUCE EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
100 
WWUS85 KPIH 011931
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MDT SAT OCT 1 2011

IDZ412-475>477-020300-
/O.CON.KPIH.FW.W.0011.000000T0000Z-111002T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
131 PM MDT SAT OCT 1 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412... 475...
476 AND 477...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF...FIRE ZONE 475 EAST SALMON 
  RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST 
  RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF.

* TIMING: THROUGH 9 PM MDT THIS EVENING.

* WIND: SOUTHWEST TO SOUTHWEST WINDS 10 TO 20 MPH WITH NUMEROUS
  GUSTS IN EXCESS OF 25 MPH.

* HUMIDITY: HUMIDITY WILL CONTINUE TO FALL INTO THE LOWER TEENS
  THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING ESPECIALLY
  AT LOWER ELEVATIONS. 

* IMPACTS: LOW HUMIDITY AND GUSTY WINDS ALONG WITH ONGOING WILD 
  FIRE ACTIVITY CAN PRODUCE EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
856 
WWUS85 KPIH 020248
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT SAT OCT 1 2011

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
ZONES 412...475...476 AND 477 WILL EXPIRE AT 9 PM MDT THIS EVENING...


IDZ412-475>477-020400-
/O.EXP.KPIH.FW.W.0011.000000T0000Z-111002T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
848 PM MDT SAT OCT 1 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 412...475...476 AND
477...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING.
HUMIDITY WILL REMAIN WELL ABOVE 15 PERCENT WITH DIMINISHING WINDS
THE REMAINDER OF TONIGHT.  



$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 30, 1:51 PM MDT, 12 hours 55 minutes earlier.

Area forecast discussion, Sep 30, 1:51 PM MDT, 12 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
151 PM MDT FRI SEP 30 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY.
UPPER RIDGE HAS SHIFTED EAST AND SOUTHERLY FLOW ALOFT WILL PERSIST
OVER IDAHO THROUGH THE SHORT TERM IN THE NEXT TWO DAYS. EXPECT
GRADUAL INCREASE OF MONSOONAL MOISTURE IN THIS FLOW AND HAVE
SLIGHT CHANCES OF CONVECTION THROUGH THE WEEKEND. EXPECT VERY WARM
CONDITIONS TO CONTINUE WITH THE SOUTHERLY FLOW AND TEMPERATURES
WILL REMAIN 10 TO 15 DEGREES ABOVE SEASONAL NORMALS.
GK

.LONG TERM...MONDAY THROUGH FRIDAY.
SIGNIFICANT DIFFERENCES NOW SHOWING UP IN GFS AND EUROPEAN MODELS
WHICH WILL AFFECT THE FORECAST A GREAT DEAL. FOR NOW STICKING
CLOSE TO THE GFS MODEL WHICH DRIVES THROUGH A STRONG OPEN UPPER
LEVEL TROF AND ASSOCIATED COLD FRONT WEDNESDAY AND THURSDAY WITH
WIDESPREAD PRECIPITATION TUESDAY NIGHT THROUGH THURSDAY AND
SIGNIFICANT COOLING BY WEDNESDAY AND WELL BELOW NORMAL TEMPERATURES
WEDNESDAY THROUGH FRIDAY. THE EUROPEAN IS NOW CLOSING OFF THE
UPPER LOW OFF THE CALIFORNIA COAST TUESDAY AND ALSO SPLITS THE
MAIN TROF INTO A SECOND CLOSED LOW IN SOUTHERN CALIFORNIA LATE
THURSDAY. THIS SOLUTION WOULD BE MUCH WARMER FOR LONGER WITH ONLY
MODIFIED COOLER AIR MOVING IN NOT UNTIL FRIDAY. ALSO MUCH DRIER
AND NOT AS WIDESPREAD WITH THE PRECIPITATION. FOR NOW WENT WITH THE
COOLER AND WETTER GFS BUT BEARS WATCHING.
GK

&&

.AVIATION...DIRTY RIDGE PATTERN DEVELOPING AS UPPER LEVEL TROUGH
CONTINUES EASTWARD MOVEMENT FROM THE PACIFIC.  COULD EXPERIENCE MID
TO HIGH LEVEL CIGS DURING THE OVERNIGHT...BUT SEE NO IMPACT TO
AIRDROMES.  WIND CONTINUED LIGHT TODAY AND TONIGHT...COULD BECOME
GUSTY SAT AFTERNOON FOR THE LOW ELEVATION AIRPORTS BUT SHOULD BE
RIGHT DOWN THE RUNWAY FOR LITTLE IMPACT.  MESSICK

&&

.FIRE WEATHER...INCREASING CLOUDINESS AND WINDS TONIGHT AS LOW
PRESSURE CONTINUES ITS PUSH ONSHORE AT THE WEST COAST.  THERE IS A
SLIGHT CHANCE OF SOME PRECIPITATION FROM SOME MOISTURE THAT CAME UP
THIS MORNING OVER THE CENTRAL IDAHO MOUNTAINS...BUT NO THUNDERSTORM
ACTIVITY IS EXPECTED TONIGHT .  MORE CLOUDS WITH SLIGHTLY MORE
UNSTABLE AIR SAT AFTERNOON COULD LEAD TO ISOLATED AFTERNOON
THUNDERSTORMS.  AT THIS TIME...LAL OF 3 AND HIGHER IS EXPECTED IN
THE ZONES BORDERING WY AND UT...SO WILL BE ISSUING FIRE WEATHER
WATCH FOR 411...412...413.  THE OTHER CONSIDERATION WITH THE
INCREASED WIND IS WHETHER OR NOT HUMIDITY WILL STAY ABOVE 15 PERCENT
EVERYWHERE ON SAT. AT THIS TIME...HUMIDITY APPEARS TO BE STAYING
ABOVE THE 15 PERCENT THRESHOLD AS THE WIND APPEARED TO BE COMING WITH
HIGHER HUMIDITY. BEYOND SAT...MORE ISOLATED THUNDERSTORM CONDITIONS
ARE EXPECTED SUN AFTERNOON.  WITH A BREAK ON MON...HEAVIER RAINS
DEVELOP AGAIN TUESDAY AND WEDNESDAY.  EVEN WILL LIKELY SEE SNOW AT
ELEVATIONS ABOVE 8000 FEET IN THE CENTRAL IDAHO MOUNTAINS.  MESSICK

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
IDZ411>413.

&&
Hazardous weather outlook, Sep 30, 5:01 AM MDT, 21 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
501 AM MDT FRI SEP 30 2011

IDZ017>025-031-032-011115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
501 AM MDT FRI SEP 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND AN ISOLATED THUNDERSTORM WILL SWEEP THROUGH THE AREA
AHEAD OF A COLD FRONT THIS WEEKEND. MUCH COLDER TEMPERATURES WILL
FILTER INTO THE AREA WEDNESDAY NIGHT AND BEYOND. SOME AREAS IN THE
SNAKE PLAIN MAY EXPERIENCE FROST. MODERATE TO HEAVY RAINFALL
AMOUNTS WILL FALL OVER THE CENTRAL RANGES AND THE UPPER SNAKE
PLAIN THROUGHOUT THE WEEK AND MAY RESULT IN RISING RIVER LEVELS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.